MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING AERO TRACHEOBRONCHIAL STENT

MERIT MEDICAL MANUFACTURING AERO TRACHEOBRONCHIAL STENT
Catalog Number 90129-211
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/22/2024
Type of Reportable Event Death
Event or Problem Description
The account alleges that during a routine aero tracheobronchial polyurethane stent follow-up appointment for a female cancer patient currently receiving palliative care due to cancer.The aero stent was placed for a cancer-related stricture approximately two weeks ago without issue.The patient received one treatment of radiation therapy post-stent implant on an unknown date.During the follow-up appointment, the physician noted some narrowing and with minor granulated tissue [connective tissue] present at the aero stent site.The interventional pulmonologist recommended removing the existing aero stent and upsizing it to a larger stent for the patient.During the stent removal procedure, a merit pulmonary balloon dilatation catheter was used to dilate the inner diameter of the stent under fluoroscopic guidance and an attempt to remove the stent with a pair of raptor forceps was initiated successfully.The actual stent removal process was unremarkable.Soon after the stent was removed bleeding was noted at the stent site.Suction was attempted but unsuccessful in controlling the hemorrhaging.The patient became hemodynamically unstable and a code blue was initiated.Life-saving protocols were attempted for this patient with no success.The patient expired early afternoon [approx 2 pm 8-22-2024] in the procedure room.The physician states the merit balloon and aero stent system did not malfunction during this procedure, both medical devices operated as intended.No device returning at this time.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A review of the device history record and complaint database could not be performed as a lot number was not provided.

Brand Name
AERO TRACHEOBRONCHIAL STENT
Common Device Name
TRACHEOBRONCHIAL STENT
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston, tx 77047
EI   77047
Manufacturer Contact
bryson heaton bsn, rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key20085157
Report Number3010665433-2024-00030
Device Sequence Number15394761
Product Code JCT
UDI-Device Identifier00884450703977
UDI-Public00884450703977
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082284
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number90129-211
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Initial Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT PULMONARY BALLOON.
Outcome Attributed to Adverse Event Death;
Patient SexFemale